Antibiotics making my sinus infection worse??

Discussion in 'Fibromyalgia Main Forum' started by DoveL, Sep 23, 2005.

  1. DoveL

    DoveL Member

    Hello all, I know there are numerous topics on sinus infections on this board, as alot of us suffer from them. I have been diagnosed with yet another sinus infection. The strange thing is, that I feel like the antibiotics(Avelox), is making the infection worse, and making me feel sicker!! Anyone else have this problem?? I am at my wits ends. Last year when I was hit with a sinus infection, it took me 6 months to get rid of, and my FMS/CFS was so much worse!! I am so sick of this disease, it is so draining mentally and physically. I eat so healthy, and take probiotics faithfully. Thanks for listening. I wish I had a FMS friend in town who understands!!! Hugs to all..DOVE
  2. lmmillion

    lmmillion New Member

    I was actually a sales rep for Avelox before I had to go on disability! I have taken it myself in the past and it was a great drug for sinus infections. However, everyone responds differently to drugs. Your Dr. was wise to prescribe Avelox because it is targeted to cover the main culprits in sinusitis. I don't think that the Avelox would make your infection worse but if the side effects are making you feel worse or you are just not improving after a week, then definitely let your Dr. know. There are other things you can take. I hope you feel better soon. I hate sinus infections and feel for you!!!
  3. Mikie

    Mikie Moderator

    Done a culture and sensitivity test? If you keep getting these infections, it might be wise to find out just what pathogen is causing them.

    Bacteria are not always the culprits. Fungi can cause sinus infections and ABX will just exacerbate the problem. If your doc is not an ENT, you might consider seeing a good one.

    Good luck.

    Love, Mikie
  4. mbofov

    mbofov Active Member

    Here's something I just posted to someone else who had repeated sinus infections - it might help you:

    Last summer I was sick for over 3 months in a row with repeated sinus infections. I went on antiobiotics three times (which is extremely unusual for me -- I try not to take them because they're so rough on your system).

    After someone suggested it to me, I finally asked my doctor to test me for allergies, which she reluctantly agreed to-- she didn't want to do it but I sort of insisted. Anyways, it turned out I had a strong allergy to dust mites which live in pillows and bedding and mattresses, carpet etc. I did some basic remediation work (allergen-free mattress cover, allergen-free pillow and pillow cover, washed ALL bedding, including blankets), and I got better. Ideally I would have ripped out my carpets too, but couldn't as I was renting.

    I hope this helps!

    Mary
  5. dontlikeliver

    dontlikeliver New Member

    Hello,

    That, to me, sounds like a pretty typical herx. Not only the feeling worse on antibiotics, but the fact that your sinuses especially feel worse.

    DLL
  6. cbs1234

    cbs1234 New Member

    Just FYI--

    Avelox is a fluoroquinolone antibiotic and the fluoroquinolones are very strong and known for soem very serious side effects such as joint damage, tendon rupture, peripheral neuropathy, etc. If you are feeling weird symptoms, be very careful. Do some internet research including looking at medical articles on PubMed on the fluoroquinolones and tendon damage, joint damage, neuropathies, etc and you will find they are pretty dangerous? All drugs can have side effects but this class of drugs is especially dangerous. Your doc might not be that familiar with the breadth of the side effects either--just look at Vioxx as an example of the lack of understanding of docs about the dangers of a commonly prescribed drug.

    Good luck.
  7. elizajane40

    elizajane40 New Member

    I've had antibiotics make me feel sick while taking them...they still eventually worked, but it was not pleasant. Perhaps your doctor would prescribe something else? I also have been unfortunate enough to be given the wrong drug at the pharmacy. Thank goodness they didn't kill me, but I wasn't getting any better either.
  8. DoveL

    DoveL Member

    Thank you so much for your replys and support. The advice was all very helpful!! I will hang in there, and wait until I am on the antibiotics for a full week, then go back to my ENT. He said there was definatly and infection in my sinus'. BUT as we all know, antibiotics can allo reek havic on our compromised immune system. Wish FMS/CFS was not so difficult to figure out!! After years of dealing with all this, it is still such a mystery to me. Hugs to all!! DOVE
  9. pam_d

    pam_d New Member

    I used to have very stubborn sinus infections, too, that took repeated courses of ABX, too.

    One thing though, that I always notice---for about the first three or four days, I feel worse and have greater symptoms. I always assume that's just the ABX working and setting all the draining into motion. My head usually feels like I have a vice on it, I blow my nose constantly, etc. Then after about 3-4 days or so, I usually start to notice improvement.

    Hope you feel better soon!

    Pam